Alert archive / Tennessee / Wind Advisories in 2017
Wind Advisory 24, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Nov 17, 2017, 2:49 PM EST for 33 counties in Tennessee; Cherokee County, Clay County, North Carolina; 7 counties in Virginia. It took effect at Nov 18, 2017, 10:00 AM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2017, 2:49 PM EST (19:49 UTC)
- In effect from
- Nov 18, 2017, 10:00 AM EST
- Expired
- Nov 19, 2017, 3:21 AM EST
- In force
- 17 hr
- Issued by
- NWS Morristown, TN
All 42 counties
Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 27 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1888 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
433 WWUS74 KMRX 171949 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 249 PM EST Fri Nov 17 2017 ...Gusty Winds Expected Saturday into Saturday Night... .Gusty winds at times Saturday afternoon out ahead of an approaching cold front. Gusty winds remain Saturday night behind the frontal passage. Winds will gust up to 40 mph across the area with higher gusts possible across the higher elevations. TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001- 002-005-006-008-180400- /O.NEW.KMRX.WI.Y.0024.171118T1500Z-171119T0800Z/ Scott TN-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Morgan- Anderson-Union-Grainger-Hamblen-Northwest Cocke-Northwest Greene- Washington TN-Northwest Carter-Roane-Loudon-Knox-Jefferson- NW Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-McMinn- Northwest Monroe-Marion-Hamilton-Bradley-West Polk-Lee-Wise-Scott- Russell-Washington- Including the cities of Oneida, La Follette, Tazewell, Sneedville, Rogersville, Kingsport, Bristol, Wartburg, Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, Greeneville, Johnson City, Elizabethton, Kingston, Lenoir City, Knoxville, Dandridge, Maryville, Sevierville, Dunlap, Pikeville, Dayton, Decatur, Athens, Madisonville, Jasper, Chattanooga, Cleveland, Benton, Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon 249 PM EST Fri Nov 17 2017 /149 PM CST Fri Nov 17 2017/ ...WIND ADVISORY IN EFFECT FROM 10 AM EST /9 AM CST/ SATURDAY TO 3 AM EST /2 AM CST/ SUNDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 10 AM EST /9 AM CST/ Saturday to 3 AM EST /2 AM CST/ Sunday. * EVENT...Southwest winds Saturday afternoon of 10-20 mph with gusts up to 35 mph. Winds will then shift to out of the northwest by Saturday evening with sustained winds of 15-25 mph and gusts up to 40 mph. * TIMING...Saturday afternoon through Saturday night * IMPACTS...Strong winds may bring down weaker trees and large tree limbs. Unsecured outdoor items may be blown around. Travel may difficult for higher profile vehicles on area interstates. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-180400- /O.NEW.KMRX.WI.Y.0024.171118T1500Z-171119T0800Z/ Cherokee-Clay-Johnson-Cocke Smoky Mountains-Southeast Greene- Unicoi-Southeast Carter-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe-East Polk- Including the cities of Murphy, Hayesville, Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, Coker Creek, and Ducktown 249 PM EST Fri Nov 17 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 3 AM EST SUNDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 10 AM Saturday to 3 AM EST Sunday. * EVENT...Southwest winds Saturday afternoon of 20-30 mph with gusts up to 40 mph. Winds will then shift to out of the northwest by Saturday night with sustained winds of 25-35 mph and gusts up to 50 mph. * TIMING...Saturday afternoon through Saturday night * IMPACTS...Strong winds may bring down weaker trees and large tree limbs. Isolated power outages are possible. Unsecured outdoor items may be blown around. Travel may difficult for higher profile vehicles on area interstates. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
5 follow-up statements
185 WWUS74 KMRX 180304 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1004 PM EST Fri Nov 17 2017 ...Gusty Winds Expected Saturday into Saturday Night... .Gusty winds at times Saturday afternoon out ahead of an approaching cold front. Gusty winds remain Saturday night behind the frontal passage. Winds will gust up to 40 mph across the area with higher gusts possible across the higher elevations. TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001- 002-005-006-008-181100- /O.CON.KMRX.WI.Y.0024.171118T1500Z-171119T0800Z/ Scott TN-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Morgan- Anderson-Union-Grainger-Hamblen-Northwest Cocke-Northwest Greene- Washington TN-Northwest Carter-Roane-Loudon-Knox-Jefferson- NW Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-McMinn- Northwest Monroe-Marion-Hamilton-Bradley-West Polk-Lee-Wise-Scott- Russell-Washington- Including the cities of Oneida, La Follette, Tazewell, Sneedville, Rogersville, Kingsport, Bristol, Wartburg, Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, Greeneville, Johnson City, Elizabethton, Kingston, Lenoir City, Knoxville, Dandridge, Maryville, Sevierville, Dunlap, Pikeville, Dayton, Decatur, Athens, Madisonville, Jasper, Chattanooga, Cleveland, Benton, Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon 1004 PM EST Fri Nov 17 2017 /904 PM CST Fri Nov 17 2017/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM EST /9 AM CST/ SATURDAY TO 3 AM EST /2 AM CST/ SUNDAY... * EVENT...Southwest winds Saturday afternoon of 10-20 mph with gusts up to 35 mph. Winds will then shift to out of the northwest by Saturday evening with sustained winds of 15-25 mph and gusts up to 40 mph. * TIMING...Saturday afternoon through Saturday night * IMPACTS...Strong winds may bring down weaker trees and large tree limbs. Unsecured outdoor items may be blown around. Travel may difficult for higher profile vehicles on area interstates. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-181100- /O.CON.KMRX.WI.Y.0024.171118T1500Z-171119T0800Z/ Cherokee-Clay-Johnson-Cocke Smoky Mountains-Southeast Greene- Unicoi-Southeast Carter-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe-East Polk- Including the cities of Murphy, Hayesville, Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, Coker Creek, and Ducktown 1004 PM EST Fri Nov 17 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO 3 AM EST SUNDAY... * EVENT...Southwest winds Saturday afternoon of 20-30 mph with gusts up to 40 mph. Winds will then shift to out of the northwest by Saturday night with sustained winds of 25-35 mph and gusts up to 50 mph. * TIMING...Saturday afternoon through Saturday night * IMPACTS...Strong winds may bring down weaker trees and large tree limbs. Isolated power outages are possible. Unsecured outdoor items may be blown around. Travel may difficult for higher profile vehicles on area interstates. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
027 WWUS74 KMRX 180810 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 310 AM EST Sat Nov 18 2017 ...Gusty Winds Expected Saturday into Saturday Night... .Gusty winds at times are expected this afternoon ahead of an approaching cold front, and continuing tonight behind the frontal passage. Winds will gust up to 40 mph across the area, with higher gusts possible across the higher elevations. TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001- 002-005-006-008-182100- /O.EXT.KMRX.WI.Y.0024.171118T1500Z-171119T0900Z/ Scott TN-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Morgan- Anderson-Union-Grainger-Hamblen-Northwest Cocke-Northwest Greene- Washington TN-Northwest Carter-Roane-Loudon-Knox-Jefferson- NW Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-McMinn- Northwest Monroe-Marion-Hamilton-Bradley-West Polk-Lee-Wise-Scott- Russell-Washington- Including the cities of Oneida, La Follette, Tazewell, Sneedville, Rogersville, Kingsport, Bristol, Wartburg, Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, Greeneville, Johnson City, Elizabethton, Kingston, Lenoir City, Knoxville, Dandridge, Maryville, Sevierville, Dunlap, Pikeville, Dayton, Decatur, Athens, Madisonville, Jasper, Chattanooga, Cleveland, Benton, Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon 310 AM EST Sat Nov 18 2017 /210 AM CST Sat Nov 18 2017/ ...WIND ADVISORY NOW IN EFFECT FROM 10 AM EST /9 AM CST/ THIS MORNING TO 4 AM EST /3 AM CST/ SUNDAY... * EVENT...Southwest winds this afternoon of 15 to 25 mph with gusts up to 40 mph. Winds will shift to the northwest by midnight, and gradually diminsh by sunrise. * TIMING...This afternoon through tonight. * IMPACTS...Strong winds may bring down weaker trees and large tree limbs. Unsecured outdoor items may be blown around. Travel may difficult for higher profile vehicles on area interstates. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-182100- /O.EXT.KMRX.WI.Y.0024.171118T1500Z-171119T0900Z/ Cherokee-Clay-Johnson-Cocke Smoky Mountains-Southeast Greene- Unicoi-Southeast Carter-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe-East Polk- Including the cities of Murphy, Hayesville, Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, Coker Creek, and Ducktown 310 AM EST Sat Nov 18 2017 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST SUNDAY... * EVENT...Southwest winds this afternoon of 20-30 mph with gusts up to 45 mph. Winds will shift to the northwest by midnight, and gradually diminsh by sunrise. * TIMING...This afternoon through tonight. * IMPACTS...Strong winds may bring down weaker trees and large tree limbs. Isolated power outages are possible. Unsecured outdoor items may be blown around. Travel may difficult for higher profile vehicles on area interstates. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
413 WWUS74 KMRX 181531 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1031 AM EST Sat Nov 18 2017 ...Gusty Winds Expected Today into Tonight... .Gusty winds at times are expected this afternoon ahead of an approaching cold front, and continuing tonight behind the frontal passage. Winds will gust up to 40 mph across the area, with higher gusts possible across the higher elevations. TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001- 002-005-006-008-182345- /O.CON.KMRX.WI.Y.0024.000000T0000Z-171119T0900Z/ Scott TN-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Morgan- Anderson-Union-Grainger-Hamblen-Northwest Cocke-Northwest Greene- Washington TN-Northwest Carter-Roane-Loudon-Knox-Jefferson- NW Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-McMinn- Northwest Monroe-Marion-Hamilton-Bradley-West Polk-Lee-Wise-Scott- Russell-Washington- Including the cities of Oneida, La Follette, Tazewell, Sneedville, Rogersville, Kingsport, Bristol, Wartburg, Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, Greeneville, Johnson City, Elizabethton, Kingston, Lenoir City, Knoxville, Dandridge, Maryville, Sevierville, Dunlap, Pikeville, Dayton, Decatur, Athens, Madisonville, Jasper, Chattanooga, Cleveland, Benton, Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon 1031 AM EST Sat Nov 18 2017 /931 AM CST Sat Nov 18 2017/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST /3 AM CST/ SUNDAY... * EVENT...Southwest winds this afternoon of 15 to 25 mph with gusts up to 40 mph. Winds will shift to the northwest by midnight, and gradually diminsh by sunrise. * TIMING...This afternoon through tonight. * IMPACTS...Strong winds may bring down weaker trees and large tree limbs. Unsecured outdoor items may be blown around. Travel may difficult for higher profile vehicles on area interstates. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-182345- /O.CON.KMRX.WI.Y.0024.000000T0000Z-171119T0900Z/ Cherokee-Clay-Johnson-Cocke Smoky Mountains-Southeast Greene- Unicoi-Southeast Carter-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe-East Polk- Including the cities of Murphy, Hayesville, Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, Coker Creek, and Ducktown 1031 AM EST Sat Nov 18 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * EVENT...Southwest winds this afternoon of 20 to 30 mph with gusts up to 50 mph. Winds will shift to the northwest by midnight, and gradually diminsh by sunrise. * TIMING...This afternoon through tonight. * IMPACTS...Strong winds may bring down weaker trees and large tree limbs. Isolated power outages are possible. Unsecured outdoor items may be blown around. Travel may difficult for higher profile vehicles on area interstates. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
306 WWUS74 KMRX 182027 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 327 PM EST Sat Nov 18 2017 ...Gusty Winds Expected Today into Tonight... .Gusty winds will continue this evening ahead of an approaching cold front, and continuing tonight behind the frontal passage. Winds will gust up to 40 mph across the area, with higher gusts possible across the higher elevations. TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001- 002-005-006-008-190430- /O.CON.KMRX.WI.Y.0024.000000T0000Z-171119T0900Z/ Scott TN-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Morgan- Anderson-Union-Grainger-Hamblen-Northwest Cocke-Northwest Greene- Washington TN-Northwest Carter-Roane-Loudon-Knox-Jefferson- NW Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-McMinn- Northwest Monroe-Marion-Hamilton-Bradley-West Polk-Lee-Wise-Scott- Russell-Washington- Including the cities of Oneida, La Follette, Tazewell, Sneedville, Rogersville, Kingsport, Bristol, Wartburg, Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, Greeneville, Johnson City, Elizabethton, Kingston, Lenoir City, Knoxville, Dandridge, Maryville, Sevierville, Dunlap, Pikeville, Dayton, Decatur, Athens, Madisonville, Jasper, Chattanooga, Cleveland, Benton, Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon 327 PM EST Sat Nov 18 2017 /227 PM CST Sat Nov 18 2017/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST /3 AM CST/ SUNDAY... * EVENT...Southwest winds this evening of 15 to 25 mph with gusts up to 40 mph. Winds will shift to the northwest by midnight, and gradually diminsh by sunrise. * TIMING...This afternoon through tonight. * IMPACTS...Strong winds may bring down weaker trees and large tree limbs. Unsecured outdoor items may be blown around. Travel may difficult for higher profile vehicles on area interstates. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-190430- /O.CON.KMRX.WI.Y.0024.000000T0000Z-171119T0900Z/ Cherokee-Clay-Johnson-Cocke Smoky Mountains-Southeast Greene- Unicoi-Southeast Carter-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe-East Polk- Including the cities of Murphy, Hayesville, Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, Coker Creek, and Ducktown 327 PM EST Sat Nov 18 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * EVENT...Southwest winds this evening of 20 to 30 mph with gusts up to 50 mph. Winds will shift to the northwest by midnight, and gradually diminsh by sunrise. * TIMING...This afternoon through tonight. * IMPACTS...Strong winds may bring down weaker trees and large tree limbs. Isolated power outages are possible. Unsecured outdoor items may be blown around. Travel may difficult for higher profile vehicles on area interstates. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
336 WWUS74 KMRX 190821 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 321 AM EST Sun Nov 19 2017 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-190930- /O.CAN.KMRX.WI.Y.0024.000000T0000Z-171119T0900Z/ Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- Including the cities of Murphy, Hayesville, Oneida, La Follette, Tazewell, Sneedville, Rogersville, Kingsport, Bristol, Mountain City, Wartburg, Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, Cosby, Greeneville, Cedar Creek, Johnson City, Erwin, Elizabethton, Roan Mountain, Kingston, Lenoir City, Knoxville, Dandridge, Maryville, Cades Cove, Sevierville, Gatlinburg, Dunlap, Pikeville, Dayton, Decatur, Athens, Madisonville, Coker Creek, Jasper, Chattanooga, Cleveland, Benton, Ducktown, Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon 321 AM EST Sun Nov 19 2017 /221 AM CST Sun Nov 19 2017/ ...WIND ADVISORY IS CANCELLED... The National Weather Service in Morristown has cancelled the Wind Advisory. Northwest winds between 10 and 20 mph can be expected for most of the area today. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Nov 17, 12:01 PM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Nov 17, 12:01 PM EST, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Morristown TN 1201 PM EST Fri Nov 17 2017 .AVIATION... VFR conditions expected throughout the forecast period. Ceilings will fill and lower overnight tonight ahead of a frontal boundary that will impact the area late Saturday. Winds will be increasing tomorrow afternoon ahead of the boundary and gusts up to 25kts are possible through the afternoon hours. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && EMH
Hazardous weather outlook, Nov 17, 4:17 AM EST, 10 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 417 AM EST Fri Nov 17 2017 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-180930- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 417 AM EST Fri Nov 17 2017 /317 AM CST Fri Nov 17 2017/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday On Saturday, south to southwest winds will be increasing during the day and will be gusty for much of the afternoon and through the evening. Showers and possible thunderstorms late Saturday afternoon and Saturday evening will likely have strong outflow winds as well, with the possibly damaging winds in some locations. Also, the weather will be turning suddenly much colder for Sunday, with wind chill readings in the teens in the higher mountains on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed, but are encouraged to report any damaging winds.
Nearby
Wind Advisories in Tennessee, 2017Wind Advisories in Virginia, 2017Wind Advisories in North Carolina, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.